Holidays

Wow – made it to the holidays.

It has been a crazy old term with plenty of challenges.

I started feeling a bit weird during week 2 – right after I stopped taking a Berocca every day. This feeling was in my head behind my eyes and felt rather strange – a bit like having been punched or just plain dizzy. I had some blood tests and all was fine. I knew I was ok but just felt crappy all the time. After about 5 weeks of this I decided to ignore it.

It has all but gone now. So what was it?

My research into Berocca revealed that it has aspartame in it – an artificial sweetener which if you believe the posts, forums and commenters from the web is nasty stuff. The sites claimed all sorts of effects from eating aspartame. I had been taking a Berocca a day for around 7 years. Whether it was that or just a stress response or something else I do not know.

Will monitor closely over the next week. Tomorrow I may venture up into the hills where it has been snowing recently. A gentle hour in the bush will be a great way to start the holidays.

Advertisements

Author: nzkoobi

I am Tom.

2 thoughts on “Holidays”

  1. Hi Tom,
    Hmmmmm, Berocca is just not good for long term usage. It’s a good quick pick-up, but your symptons could be from either the aspartame (which can convert to formaldahyde once in the body) or possibly aluminium. A known precursor to cancer (it aparrently speeds up the rate in which cancer cells develop), it’s not a good thing. A lot of consumables that are packaged in / with aluminium come with a tree resin that lines the inside of the package. This prevents the possibility of the aluminium being absorbed into the product.
    You should Google aspartame Tom, there’s some good research pointing to safety and health issues with its’ use. Cheers buddy, take care! J

  2. Thanks for the comment James.

    Yes – aspartame appears to be less than desirable. I do not have the symptoms anymore so figure it was a reaction to not having the Berocca in my system.

    Certainly did not feel right there for quite a few weeks. But have come right now.

    Have started another multi vitamin but made sure it has no aspartame in it this time!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s